Patient is 80 yrs old . Had a triple bypass and an aortic valve replacement (tissue) 2 years ago. Since then, he has diet and has lost 55 pounds to 192 at 6' 2''. All of a sudden he has become anemic, has lost energy and appetite and has extremely low blood pressure. Is it necessary for him to be taking all these medications when his blood pressure is so low? . I understand now, that gemfibrozil and simvastatin make a dangerous combination. He has been taking them for 2 years! Was the doctor insane in prescribing these or at least not have stopped them after a period of time? Gastroenterologist seems to think the patient has now bleeding ulcers, hence the anemia.My question is, am I right in stopping the simvastatin and reducing the metoprolol to once a day? I am still keeping him on gemfibrozil. Thanks for any light on this.
Just want to be very clear here that we are NOT doctors giving medical advice. We are a peer-to-peer support group. Lots of us have varying degrees of expertise and personal experience. But you are talking about rendering a medical opinion for someone who is experiencing this level of distress. Anemia is not uncommon for someone who is experiencing internal bleeding. You mentioned the source as bleeding ulcer but with no mention of that in medical history. Actual, it could also be heart related because of his surgery. My father is experiencing similar issues at the age of 91. He is on medication as there is nothing more to do. And, he is still working...
You need to speak with his treating doctors and keep them in the loop especially considering changing his treatment plan.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Jan 2010 • 1 answer
Prosthetic Heart Valves - I'm taking coumadin daily because of my two mechanical heart valves. As a?
Posted 14 Jan 2013 • 2 answers
Posted 24 Nov 2013 • 1 answer
Prosthetic Heart Valves - Mechanical Valves - I never was told I would get this valve. The clickn is
Posted 17 Dec 2014 • 4 answers
Posted 21 Apr 2015 • 1 answer